Alert archive / Maine / Wind Chill Warnings in 2011
Wind Chill Warning 1, NWS Gray, ME
NWS Gray, ME issued this wind chill warning at Jan 23, 2011, 3:08 PM EST for 8 counties in New Hampshire; 11 counties in Maine. It took effect at Jan 23, 2011, 11:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 3:08 PM EST (20:08 UTC)
- In effect from
- Jan 23, 2011, 11:00 PM EST
- Expired
- Jan 24, 2011, 1:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Gray, ME
Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS41 KGYX 232008 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 308 PM EST SUN JAN 23 2011 ...DANGEROUS COLD EXPECTED TONIGHT... .VERY COLD AIR WILL COMBINE WITH LIGHT WINDS TO PRODUCE DANGEROUS CONDITIONS OVERNIGHT INTO MONDAY MORNING. SINCE TEMPERATURE WILL BE VERY COLD...10 TO 30 BELOW ZERO...EVEN LIGHT WINDS CAN HAVE A SIGNIFICANT EFFECT ON WIND CHILL READINGS...WHICH WILL DROP TO NEAR 30 BELOW NEAR THE COAST...AND AS LOW AS 40 TO 45 BELOW IN THE MOUNTAINS AND FOOTHILLS. MEZ007>009-012>014-NHZ001>004-240930- /O.NEW.KGYX.WC.W.0001.110124T0400Z-110124T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN... LANCASTER...LITTLETON...NORTH CONWAY 308 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY. * ALTHOUGH SOME AREAS WILL EXPERIENCE VERY LIGHT WINDS...EXPOSED AREAS WILL CONTINUE TO SEE WINDS AS HIGH AS 15 TO 20 MPH OVERNIGHT. THESE WINDS COMBINED WITH AIR TEMPERATURES WELL BELOW ZERO WILL PRODUCE WIND CHILLS APPROACHING 40 TO 45 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ018>028-NHZ005>010-013-014-240930- /O.NEW.KGYX.WC.W.0001.110124T0400Z-110124T1500Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA... WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET... WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 308 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST MONDAY. * TEMPERATURES ARE EXPECTED TO DROP TO 10 TO 20 BELOW TONIGHT...AND THIS COMBINED WITH JUST LIGHT WINDS...WILL ALLOW WIND CHILL READINGS TO DROP TO 25 TO 30 BELOW ZERO IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
4 follow-up statements
368 WWUS41 KGYX 240156 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 856 PM EST SUN JAN 23 2011 ...DANGEROUS COLD EXPECTED OVERNIGHT... .VERY COLD AIR WILL COMBINE WITH LIGHT WINDS TO PRODUCE DANGEROUS CONDITIONS OVERNIGHT INTO MONDAY MORNING. SINCE AIR TEMPERATURES WILL BE VERY COLD...10 TO 30 BELOW ZERO...EVEN LIGHT WINDS WILL HAVE A SIGNIFICANT EFFECT ON WIND CHILL READINGS. WIND CHILLS OVERNIGHT AND EARLY MONDAY WILL DROP TO NEAR 30 BELOW NEAR THE COAST...AND AS LOW AS 40 TO 45 BELOW IN THE MOUNTAINS AND FOOTHILLS. MEZ007>009-012>014-NHZ001>004-241500- /O.CON.KGYX.WC.W.0001.110124T0400Z-110124T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN... LANCASTER...LITTLETON...NORTH CONWAY 856 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY. * ALTHOUGH SOME AREAS WILL EXPERIENCE VERY LIGHT WINDS...EXPOSED AREAS WILL CONTINUE TO SEE WINDS AS HIGH AS 15 TO 20 MPH OVERNIGHT. THESE WINDS COMBINED WITH AIR TEMPERATURES WELL BELOW ZERO WILL PRODUCE WIND CHILLS APPROACHING 40 TO 45 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ018>028-NHZ005>010-013-014-241500- /O.CON.KGYX.WC.W.0001.110124T0400Z-110124T1500Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA... WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET... WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 856 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY. * TEMPERATURES ARE EXPECTED TO DROP TO 10 TO 20 BELOW TONIGHT... AND THIS COMBINED WITH JUST LIGHT WINDS...WILL ALLOW WIND CHILL READINGS TO DROP TO 25 TO 30 BELOW ZERO IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ ES
529 WWUS41 KGYX 240941 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 441 AM EST MON JAN 24 2011 ...DANGEROUS COLD EXPECTED THIS MORNING... .VERY COLD AIR WILL COMBINE WITH LIGHT WINDS TO PRODUCE DANGEROUS CONDITIONS THIS MORNING. SINCE AIR TEMPERATURES WILL BE VERY COLD...10 TO 30 BELOW ZERO...EVEN LIGHT WINDS WILL HAVE A SIGNIFICANT EFFECT ON WIND CHILL READINGS. WIND CHILLS THIS MORNING WILL DROP TO NEAR 30 BELOW NEAR THE COAST...AND AS LOW AS 40 TO 45 BELOW IN THE MOUNTAINS AND FOOTHILLS. MEZ007>009-012>014-NHZ001>004-241500- /O.CON.KGYX.WC.W.0001.000000T0000Z-110124T1500Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON... WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN... LANCASTER...LITTLETON...NORTH CONWAY 441 AM EST MON JAN 24 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * ALTHOUGH SOME AREAS WILL EXPERIENCE VERY LIGHT WINDS...EXPOSED AREAS WILL CONTINUE TO SEE WINDS OF 10 TO 15 MPH THROUGH THIS MORNING. THESE WINDS COMBINED WITH AIR TEMPERATURES WELL BELOW ZERO WILL PRODUCE WIND CHILLS APPROACHING 40 TO 45 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MEZ018>028-NHZ005>010-013-014-241500- /O.CON.KGYX.WC.W.0001.000000T0000Z-110124T1500Z/ INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...SANFORD...BERWICK...NORTH WINDHAM... GORHAM...BRIDGTON...LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA... WATERVILLE...WINTERPORT...UNITY...BIDDEFORD...SACO... OLD ORCHARD BEACH...KITTERY...PORTLAND...SOUTH PORTLAND... WESTBROOK...BATH...TOPSHAM...BOOTHBAY HARBOR...WISCASSET... WALDOBORO...CAMDEN...ROCKLAND...THOMASTON...BELFAST... LINCOLNVILLE...LEBANON...HANOVER...PLYMOUTH...WOLFEBORO... OSSIPEE...CLAREMONT...NEWPORT...CHARLESTOWN...CONCORD... HOOKSETT...LACONIA...MEREDITH...ROCHESTER...DOVER...SALEM... DERRY...EXETER...PORTSMOUTH...HAMPTON 441 AM EST MON JAN 24 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * TEMPERATURES ARE EXPECTED TO DROP TO 10 TO 20 BELOW THIS MORNING... AND THIS COMBINED WITH JUST 10 MPH WINDS...WILL ALLOW WIND CHILL READINGS TO DROP TO 25 TO 30 BELOW ZERO IN SOME LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
589 WWUS41 KGYX 241444 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 944 AM EST MON JAN 24 2011 ...DANGEROUS COLD WANING THIS AFTERNOON... .VERY COLD AIR WILL COMBINE WITH LIGHT WINDS TO PRODUCE DANGEROUS CONDITIONS THROUGH MIDDAY...ESPECIALLY IN THE HIGHER TERRAIN OF NORTHERN NEW HAMPSHIRE AND WESTERN MAINE. MEZ012>014-018>028-NHZ002>010-013-014-241545- /O.EXP.KGYX.WC.W.0001.000000T0000Z-110124T1500Z/ SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...BERLIN... LANCASTER...LITTLETON...NORTH CONWAY...LEBANON...HANOVER... PLYMOUTH...WOLFEBORO...OSSIPEE...CLAREMONT...NEWPORT... CHARLESTOWN...CONCORD...HOOKSETT...LACONIA...MEREDITH... ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 944 AM EST MON JAN 24 2011 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM EST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 10 AM EST THIS MORNING. * TEMPERATURES WILL RISE THROUGH THE MIDDAY HOURS WITH WINDS GENERALLY REMAINING LIGHT. WIND CHILL TEMPERATURES WILL RISE FROM DANGEROUS LEVELS TO ZERO TO 20 BELOW ZERO THIS AFTERNOON. $$ MEZ007>009-NHZ001-241800- /O.EXT.KGYX.WC.W.0001.000000T0000Z-110124T1800Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK 944 AM EST MON JAN 24 2011 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * ALTHOUGH SOME AREAS WILL EXPERIENCE VERY LIGHT WINDS...EXPOSED AREAS WILL CONTINUE TO SEE WINDS OF 10 TO 15 MPH THROUGH THIS MORNING. THESE WINDS COMBINED WITH AIR TEMPERATURES WELL BELOW ZERO WILL PRODUCE WIND CHILLS APPROACHING 40 TO 45 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
856 WWUS41 KGYX 241806 WSWGYX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 106 PM EST MON JAN 24 2011 MEZ007>009-NHZ001-241915- /O.EXP.KGYX.WC.W.0001.000000T0000Z-110124T1800Z/ NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON... WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM... JACKMAN...COLEBROOK 106 PM EST MON JAN 24 2011 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 23, 11:14 AM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 23, 11:14 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1114 AM EST SUN JAN 23 2011 .SYNOPSIS... COLD CANADIAN HIGH PRESSURE WILL BUILD ACROSS NEW ENGLAND TODAY AND TONIGHT AND WILL CREST OVERHEAD MONDAY AND MONDAY NIGHT. A WEAK SURFACE TROUGH WILL PASS OVER THE AREA ON TUESDAY. A COASTAL STORM WILL DEVELOP OFF THE CAROLINA COAST WEDNESDAY AND WILL TRACK NEAR CAPE COD BY LATE WEDNESDAY OR EARLY THURSDAY. THE LOW WILL THEN MOVE TOWARDS NOVA SCOTIA. HIGH PRESSURE WILL BUILD ACROSS THE AREA FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... BASED ON RADAR/SAT TRENDS AND 12Z NAM...HAVE DROPPED POPS OVER THE LAND FOR A DRY AFTERNOON...AS INVERTED TROUGH LOOKS TO SHIFT EAST AND FLATTEN RAPIDLY. SO MAINLY CLEAR SKIES THIS AFTERNOON...WITH JUST SOME SCT CI...AND FEW UPSLOPE IN THE IMMEDIATE VICINITY OF THE MOUNTAINS. NW FLOW SHOULD ALLOW THE DOWN SLOPE TO WARM UP THE COASTAL PLAIN INTO THE UPPER TEENS TO AROUND 20. WINDS COULD BRIEFLY GUST TO AROUND 20 KT THROUGH EARLY AFTERNOON...PUSHING WIND CHILLS BLO ZERO THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... THE PROBLEM FOR TONIGHT IS HOW MUCH WIND WILL THERE BE..WHICH WILL AFFECT THE MIN TEMPS AND WIND CHILL. LOOKING UPSTREAM IN CANADA SFC WINDS ARE NOT THAT STRONG. ABOUT 5 TO 10 KTS. BUFKIT SOUNDINGS SHOWING ABOUT 25 TO 35 KTS AT 2K FEET BUT NOT SURE THIS WILL MIX DOWN AT NIGHT. THE NORTHERN ZONES MAY NEED WIND CHILL WARNING/ADVISORY TONIGHT AS WINDS WILL BE STRONGER IN THE HIGHER ELEVATIONS BUT IN THE VALLEYS AND SOUTH OF THE MOUNTAINS WINDS MAY GO CALM BY 06Z WHICH WILL RESULT IN SOME EXTREMELY COLD AMBIENT TEMPS. I USED A BLEND OF THE MAV/MET BUT IF WINDS DO GO CALM THE COLDER MAVS MAY BE TOO WARM. && .LONG TERM /MONDAY THROUGH SATURDAY/... ON MONDAY...A VERY COLD CONTINENTAL ARCTIC AIR MASS WILL CREST OVER THE REGION. TEMPERATURES WILL STRUGGLE INTO THE SINGLE DIGITS ACROSS THE COASTAL PLAIN DURING THE DAY...WITH HIGHS REMAINING SEVERAL DEGREES BELOW ZERO ACROSS THE NORTH. LOWS MONDAY NIGHT/ TUESDAY MORNING WILL NOT BE QUITE AS FRIGID AS THE PREVIOUS NIGHT...AS WEAK WARM AIR ADVECTION ARRIVES AHEAD OF A DISORGANIZED SURFACE LOW MOVING OUT OF THE GREAT LAKES REGION. THIS FEATURE WILL BRING A CHANCE OF SNOW SHOWERS ACROSS NORTHERN NEW ENGLAND TUESDAY WITH ONLY LIGHT SNOWFALL AMOUNTS EXPECTED. CONTINUED WARM ADVECTION WILL BRING TEMPERATURES UP TO THE TEENS ACROSS THE NORTH WITH MID TO UPPER 20S OVER SOUTHERN NH AND SW MAINE. BY WEDNESDAY LOW PRESSURE WILL BEGIN TO BOMB OUT OFF THE CAROLINA COAST. THE LATEST RUN OF THE GFS KEEPS THIS SYSTEM FARTHER OFFSHORE THAN THE OTHER MODELS AS IT MOVES JUST SOUTHEAST OF CAPE COD AND TOWARDS NOVA SCOTIA WEDNESDAY NIGHT INTO THURSDAY MORNING. THE EXACT TRACK OF THE LOW AS WELL AS QPF AND THUS SNOWFALL AMOUNTS CONTINUE TO VARY WITH EVERY MODEL RUN...BUT THERE IS THE POSSIBILITY OF SIGNIFICANT SNOWFALL ON OR ALONG THE COAST. THIS IS ESPECIALLY TRUE IF ANY CSI IS RELEASED AS THE GFS SUGGESTS... RESULTING IN AREAS OF ENHANCED SNOWFALL. SNOWFALL WILL TAPER OFF FROM SOUTHWEST TO NORTHEAST ON THURSDAY. ANOTHER COLD DOME OF HIGH PRESSURE WILL MOVE IN FOR FRIDAY WITH HIGHS ONLY REACHING THE TEENS AND 20S AS OPPOSED TO THE 20S AND 30S ON WEDNESDAY AND THURSDAY. A MIDWESTERN LOW PRESSURE SYSTEM WILL BEGIN TO LIFT INTO SOUTHERN QUEBEC AND FILL OVER THE WEEKEND...BRINGING CLOUDY SKIES AND SCATTERED SNOW SHOWERS TO THE REGION. && .AVIATION /16Z SUNDAY THROUGH THURSDAY/... SHORT TERM...MAINLY VFR. LINGERING MVFR CIGS AT KLEB SHOULD IMPROVE TO VFR BY EARLY AFTERNOON. LONG TERM...VFR CONDITIONS MONDAY...WITH A CHANCE FOR MVFR CONDITIONS IN SNOW SHOWERS TUESDAY. CONDITIONS WILL CONTINUE TO DETERIORATE WEDNESDAY INTO THURSDAY MORNING TO IFR OR WORSE AS SNOWFALL COVERAGE AND INTENSITY INCREASES. && .MARINE... SHORT TERM...WILL ISSUE AN SCA STARTING LATE THIS AFTN THROUGH 12Z MON. MODERATE FREEZING SPRAY WILL BE AN ISSUE TONIGHT. WILL HAVE BASED ON AIR AND WATER TEMPS AND WIND SPEEDS WILL BE CLOSE TO HEAVY FREEZING SPRAY CRITERIA AND MAY NEED A WARNING LATER TODAY. LONG TERM...COLD TEMPS AND GUSTY WINDS OVER THE WATERS WILL RESULT IN MODERATE FREEZING SPRAY CONTINUING INTO THE DAY MONDAY. A SIGNIFICANT STORM IS POSSIBLE WEDNESDAY INTO THURSDAY...WITH INCREASING WINDS AND BUILDING SEAS. IMPROVING CONDITIONS ARE EXPECTED THURSDAY NIGHT AND FRIDAY. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST MONDAY FOR ANZ150>154. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION...CEMPA MARINE...
Hazardous weather outlook, Jan 23, 3:00 AM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 300 AM EST SUN JAN 23 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-240800- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 300 AM EST SUN JAN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. A VERY COLD AIRMASS WILL SETTLE OVER THE REGION TONIGHT...ALLOWING TEMPERATURES TO PLUMMET AS LOW AS 35 DEGREES BELOW ZERO ACROSS THE NORTHERN COUNTIES AND AS LOW AS 10 TO 15 DEGREES BELOW ZERO ALONG THE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG EAST COAST STORM MAY AFFECT NORTHERN NEW ENGLAND WEDNESDAY INTO THURSDAY WITH MODERATE TO HEAVY SNOW. THE HEAVIEST SNOWS WOULD LIKELY OCCUR ON THE COAST...HOWEVER CONFIDENCE IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-240800- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 300 AM EST SUN JAN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. COLD TEMPERATURES AND GUSTY NORTHWEST WINDS WILL RESULT IN MODERATE FREEZING SPRAY OVER THE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLD TEMPERATURES AND GUSTY NORTHWEST WINDS WILL RESULT IN MODERATE FREEZING SPRAY OVER THE WATERS MONDAY. A STRONG EAST COAST STORM MAY AFFECT NORTHERN NEW ENGLAND WEDNESDAY INTO THURSDAY WITH MODERATE TO HEAVY SNOW. THE HEAVIEST SNOWS WOULD LIKELY OCCUR ON THE COAST...HOWEVER CONFIDENCE IS LOW AT THIS TIME. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HANES
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:29 AM EST | Small Craft Advisory | GYX | 40 hr | |
| Jan 23, 2:59 PM EST | Heavy Freezing Spray Advisory | GYX | 28 hr |
Nearby
Wind Chill Warnings in Maine, 2011Wind Chill Warnings in New Hampshire, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.